Rationale: Recently, drug-related myasthenia gravis (MG) has received attention, because the number of reported cases involving MG associated with immune checkpoint inhibitors, a new immunotherapy, is increasing. We present a case involving the new onset of MG, in which the symptoms started shortly after intravesical Bacillus Calmette-Guerin (BCG) for bladder cancer. Patient concerns: A 69-year-old male with bladder cancer developed ptosis and diplopia 4 days after the completion of a treatment regimen with intravesical BCG weekly for 6 weeks. Diagnoses: Ocular MG was confirmed by a positive serum anti-acetylcholine receptor antibody test. Interventions: Treatment with high-dose methylprednisolone pulse therapy was given, after insufficient treatment with pyridostigmine bromide and 10 mg/d prednisolone. Outcomes: Symptoms resolved completely 12 days after high-dose methylprednisolone pulse therapy. Lessons: Intravesical BCG could be listed as a novel drug that may induce a new onset of MG along with drugs such as D-penicillamine and immune checkpoint inhibitors.
- Bladder cancer
- Intravesical Bacillus Calmette-Guerin
- Myasthenia gravis
ASJC Scopus subject areas